Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 8, 2018, 8:33 PM EST for 5 counties in Georgia. It took effect at Feb 9, 2018, 6:37 AM EST. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2018, 8:33 PM EST (01:33 UTC)
- In effect from
- Feb 9, 2018, 6:37 AM EST
- Expired
- Feb 9, 2018, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 18.34 ft at Feb 9, 2018, 8:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
469
WGUS42 KFFC 090133
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
833 PM EST Thu Feb 8 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-153-169-207-289-091533-
/O.NEW.KFFC.FL.W.0006.180209T1200Z-180210T0000Z/
/MACG1.1.ER.180209T1200Z.180209T1200Z.180209T1800Z.NO/
833 PM EST Thu Feb 8 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ocmulgee River near Macon.
* From Friday morning until Friday evening.
* At 7 PM Thursday the stage was 17.5 feet...and slowly rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* The river is forecast to rise to flood stage by Friday morning and
remain near 18 feet Friday morning. The river will fall below flood stage by early afternoon Friday.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$2 follow-up statements
649
WGUS82 KFFC 091139
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
639 AM EST Fri Feb 9 2018
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-100139-
/O.EXT.KFFC.FL.W.0006.180209T1137Z-180210T0300Z/
/MACG1.1.ER.180209T0630Z.180209T1200Z.180209T2100Z.NO/
639 AM EST Fri Feb 9 2018
...Flood Warning extended until this evening...The Flood Warning
continues for
The Ocmulgee River near Macon.
* Until this evening.
* At 5 AM Friday the stage was 18.3 feet...and rising.
* Minor flooding is occurring and is forecast.
* Flood stage is 18.0 feet.
* The river will continue rising to near 18.3 feet by this morning.
The river will fall below flood stage late this afternoon.
* At 18.0 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$171
WGUS82 KFFC 091840
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
140 PM EST Fri Feb 9 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
GAC021-153-169-207-289-091910-
/O.CAN.KFFC.FL.W.0006.000000T0000Z-180210T0300Z/
/MACG1.1.ER.180209T0630Z.180209T1315Z.180209T1707Z.NO/
140 PM EST Fri Feb 9 2018
The Flood Warning is cancelled for
The Ocmulgee River near Macon.
* This takes effect immediately.
* At 1 PM Friday the stage was 17.9 feet...and falling.
* Flood stage is 18.0 feet.
* The river will continue to fall through Saturday. Additional rises
are possible thereafter as heavy rainfall impacts the area through
the weekend.
* At 18 feet...Flood stage is reached. Minor flooding begins along
the river upstream and downstream from the gage at U.S. Highway 80
or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
and agricultural lands well downstream will be under a foot of
water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 7:13 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 8, 7:13 PM EST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 713 PM EST Thu Feb 8 2018 .PREV DISCUSSION... /Issued 250 PM EST Thu Feb 8 2018/ SHORT TERM /Tonight through Friday Night/... High pressure continues to move toward the Ohio River Valley this afternoon, eventually shifting offshore Friday morning. This will result in pleasant conditions and near normal temperatures across the region. Light northwest flow will eventually veer northeast and decouple Friday morning. As we start to see southerly flow increase behind the surface high, expect an influx in moisture and cloud cover Friday afternoon. This along with atmospheric saturation will happen quite rapidly Friday late afternoon into the overnight. Anticipate light showers to start moving up from the south into central GA by late Friday, increasing in coverage through the overnight. Given little to no instability or shear, do not expect thunder to accompany this precipitation. This will be the first wave of moisture with many more to come in the long term. More mild temperatures can be expected early Saturday morning under return flow. 26 LONG TERM /Saturday through Thursday/... Extended forecast continues to be soggy, with chance pops or higher Saturday through Sunday. Models are slightly slower with the exit of the higher pops this weekend, and have made some minor adjustments to the pops/weather to hold higher chances into Monday morning. Extended models have better agreement with the enhanced moisture over the region through Thursday. Model guidance is also running 3-5 degrees warmer, so have made adjustments to the max/min temperatures and dew points. Overall, QPF through the 7 day period (including the short term) continues to look like widespread 3 to 5 inches over north/northwest Georgia and 1.5 to 3 inches elsewhere. Isolated minor flooding will continue to be an issue with the above normal streamflows and moist soil conditions. See the hydrology section below for more information. The previous discussion follows. 31 /Issued 312 AM EST Thu Feb 8 2018/ Long term period will be wet, with prolonged showers and thunderstorms possible. A long wave upper level trough deepening over the desert southwest will set up a series of disturbances moving through the upper level flow. As the trough remains anchored over the desert southwest, a surface front to our north and west will slowly sag southeast through the weekend approaching the forecast area by daybreak Sunday and slowly trekking across the area through midday Monday. Highest pops Friday night will mainly be over north portions of the forecast area, with likely to categorical pops across the area through the weekend. Models showing enough instability on Sunday to warrant isolated thunder mention although most looks to be of the elevated variety at this point. Models in good agreement (With each other and run-to-run consistency) in targeting areas along and north of a Carroll to Banks line of 2 to 3 inches with isolated higher amounts. The wet pattern remains across the area through mid week although there is a definite divergence in solutions by Monday. GFS develops a second surface wave while ECMWF is less progressive pushing initial front through the forecast area. While rain chances will diminish to chance through the work week, an additional one-half or more rainfall will be possible. Models are both indicating more of a zonal upper level flow setting up by the end of the long term periods, but we will have to see how it plays out. At this time, instability through early next week is limited and will keep thunder out of forecast except for Sunday. Temperatures are in line with above normal values through the period. Atwell HYDROLOGY... Weekend rainfall totals are expected to be 2 to 4 inches in far north Georgia, generally in the higher elevations, with 2 to 3 inches possible north of the I-20 corridor. Elsewhere, rainfall amounts through Monday morning will generally be 1.5 inches or less. At this time, area creeks and rivers remain high from the recent heavy rainfall, and these waters are finally starting to crest and begin their downward trend. With moist soils and above normal streamflow expected through the next week, the threat of flash flooding remains a concern. Abnormally high PWs over the region will allow for efficient rainfall processes and high rainfall amounts. Locally higher rainfall amounts of 4+ inches are possible, and areas that have experienced flooding over the last week will again be susceptible. Please stay alert to changing conditions. At this time, the WPC has issued marginal threat of excessive rainfall for areas generally north of a line from Carrollton to Athens and northward. A Hydrologic Outlook and/or a [Flash] Flood Watch may be issued Friday for the weekend. 31 && .AVIATION... 00Z Update... VFR conditions to start this TAF set with precip and MVFR/IFR ceilings moving in at the end. Mostly clear skies expected to continue through tonight with clouds moving in ahead of next frontal system around daybreak. Ceilings will continue to lower through the day with MVFR ceilings expected across the area by 21-23z Fri. Precip will also move in to the ATL TAF sites shortly after that also. Winds are out of the NW but will turn to the E and the SE by daybreak. Wind speeds are expected to stay 10kt or less. //ATL Confidence...00Z Update... Confidence high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 35 60 48 62 / 0 30 70 70 Atlanta 37 58 50 63 / 0 30 60 70 Blairsville 31 56 42 57 / 0 20 90 90 Cartersville 33 59 48 62 / 0 20 80 80 Columbus 41 61 52 70 / 0 40 40 60 Gainesville 36 57 46 58 / 0 20 80 80 Macon 37 59 51 71 / 0 50 50 60 Rome 31 61 48 62 / 0 20 80 80 Peachtree City 34 60 49 65 / 0 30 60 70 Vidalia 41 63 55 74 / 5 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Feb 8, 2:54 PM EST, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 254 PM EST Thu Feb 8 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 254 PM EST Thu Feb 8 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Several upper level systems will move through the area through the extended period, especially the weekend resulting in a very wet period. Total rainfall could reach 3 to 5 inches over portions of north Georgia this week with some minor flooding likely. Thunderstorms are also possible on Sunday afternoon although severe storms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Feb 8, 6:56 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EST THU FEB 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM TORNADO BREMEN 33.72N 85.15W
02/07/2018 HARALSON GA NWS STORM SURVEY
TREE UPROOTED AND FELL ONTO A DUPLEX ON KAISER ST
WITHIN THE CITY OF BREMEN CAUSING DAMAGE TO THE ROOF,
WALLS, CARPORT AND A COUPLE NEARBY VEHICLES. HALF A
DOZEN OTHER TREES DOWN NEAR THIS LOCATION. ESTIMATED
WIND SPEEDS WERE AS HIGH AS 85 MPH.
&&
CORRECTED EVENT TIME...LOCATION...EVENT...REMARKS...SOURCE
EVENT NUMBER FFC1800102
THIEMLocal storm report, Feb 8, 7:00 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EST THU FEB 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM TORNADO 4 SE TEXAS 33.21N 85.13W
02/07/2018 HEARD GA NWS STORM SURVEY
A LARGE SWATH OF TREES WERE DOWN JUST NORTH OF THE
INTERSECTION OF BUGGUS RD AND NOLES RD, 4 MILES SE OF
TEXAS, GA. THE HIGHEST ESTIMATED WIND SPEEDS WERE 95
MPH, A LOW END EF-1 TORNADO.
&&
CORRECTED EVENT TIME...LOCATION...EVENT...REMARKS...SOURCE
EVENT NUMBER FFC1800103
THIEMLocal storm report, Feb 8, 7:11 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EST THU FEB 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TORNADO 3 W JUNCTION CITY 32.60N 84.51W
02/07/2018 TALBOT GA NWS STORM SURVEY
AN EF-0 TORNADO TOUCHED DOWN 3 MILES WEST OF JUNCTION
CITY, DOWNING NEARLY ONE HUNDRED TREES IN AND AROUND
JUNCTION CITY AND ALSO SLIGHTLY DAMAGING A SMALL BARN
BEFORE LIFTING. HIGHEST ESTIMATED WIND SPEED WAS 85 MPH.
&&
EVENT NUMBER FFC1800111
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:51 AM EST | Flood Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 57 more | 3 days |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.